It is currently Mon Aug 21, 2017 1:46 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
 Post subject: Suboxone question
PostPosted: Fri Aug 10, 2012 8:44 pm 
Offline
Average Poster
Average Poster

Joined: Fri Aug 10, 2012 5:44 pm
Posts: 7
Hello board, nice to have found you. Brief background 52 yr old male been taking at my peak about 40 mgs a day of percocet. I was getting burned out and needed to get off the roller coaster. I tapered very minimally and than just stopped the withdrawals were bad but the rls and depression were the worst for me. About 11/2 days into quitting a friend gave me a 2 mg suboxone, I was trying to hold off and see if I could do without but I gave in and cut 1/3 of the 2 mg and placed it under my tongue and within 1/2 hour I was feeling much better actually too good and am concerned I may like this feeling too much which is not what I wanted something else to crave over. My question is when do I take another dose, what's the halve life of suboxone. Tia


Top
 Profile  
 
 Post subject:
PostPosted: Sat Aug 11, 2012 1:21 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Hey Beerman and welcome to the forum. First thing I'll do is encourage you to get a doctor and get on suboxone legitimately. We're heard lots of stories from people trying to do it on their own that illustrated just why people need to be supervised by a doctor. That said, the mean (average) half life of suboxone is 37 hours. But at low doses, it would be at the low end of that. If I were you and were trying to just make what's left of the 2 mg last as long as possible, I wouldn't take it in 1/4's...I'd take it in slivers. Suboxone is very strong. You'd be surprised. That's why you felt that way. Just break it up and put a small amount under your tongue. Even if it crumbles you can still put the powder under your tongue (or even inside your cheek - anywhere in your mouth where there are mucous membranes). I would just take the smallest amount of sub to make you feel better. Then I would hold out as long as possible before taking it again and then take less the next time. Repeat until you're out.

Lastly, I'll say this again. I would first recommend you get a doctor and do it with her/his help. That's the safest way to go. Besides, addiction recovery is about improving us and our lives. And getting drugs off the streets is still active addiction behavior. And we're trying to change that. But if you insist, what I said above is just what my opinion. I'm not a doctor or any other type of medical professional. Take what I would do with a grain of salt, K?

Get some exercise. It will stimulate your natural endorphins and that's just what you need. And take hot baths. Good luck.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject: Dosage
PostPosted: Sat Aug 11, 2012 3:35 am 
Offline
Average Poster
Average Poster

Joined: Fri Aug 10, 2012 5:44 pm
Posts: 7
Thanks hat maker. I don't think it'll make a difference in regards to your answer but it's the dissolvable strips and I'll cut it into tiny slivers upon your recommendation. Other than a slight headache I feel myself again. Hoping this will be all I will need to complet the withdrawal if not I will consult a doctor. Thanks so much for the quick reply.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Sun Aug 12, 2012 12:25 pm 
Offline
Average Poster
Average Poster

Joined: Sat Aug 11, 2012 11:55 pm
Posts: 9
Hi, Beer! Welcome to the forum, I'm new here too. I was also given suboxone by a friend, but I'll be making calls to find my own doctor tomorrow. I have chronic back pain and am hoping I'll find a doctor willing to keep me on it for life. That would be wonderful. I've only ever taken pieces or even slivers so I never got the high feeling I was told I'd get. I struggled for a little bit a few days ago when I found out that suboxone is just as addictive as painkillers. I was worried I was exchanging one addiction for another, but then I realized I'd rather be addicted to Suboxone than painkillers. My quality of life is so much better. I also get headaches sometimes when I take it...I just take a couple Advil and it usually goes away. Good luck :)


Top
 Profile  
 
 Post subject:
PostPosted: Sun Aug 12, 2012 7:11 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Hi HonoredforEver - welcome - it looks like you're pretty new here yourself. I wanted to touch on a couple of things you mentioned. First on your headaches - if you're swallowing after the pill/film dissolves, you might want to try spitting it out instead. You could be hyper-sensitive to the naloxone, which you get a tiny bit of from taking it orally, but you can reduce that by spitting it out. Most people who have headaches with sub get rid of them this way.

As for sub replacing one addiction for another or being just as addictive as pain pills, think about that for a moment. Your addiction to your DOC destroyed many things in your life, right? You don't say how long you've been on sub, but you do say your life is much better now. On suboxone we aren't ruining jobs, relationships, etc. What we are now is DEPENDENT on suboxone, but not addicted to it. Addiction isn't just about dependency. It's also about a set of behaviors that have a negative impact on our lives, but that we allow to continue as well as a cycle of reinforcement that occurs in our brain. Addiction and dependence are two very different things. It's for these reasons that you are not replacing one addiction for another. You are no longer addicted, now you are just dependent. See the difference?

I hope this helps, even a bit. Good luck in your sub doctor search. Just in case you aren't aware, there are 4 online doctor locators. The one at the top of this page (suboxonedirectory.com); naabt.org; suboxone.com; & the samhsa locator http://buprenorphine.samhsa.gov/bwns_locator/

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group